MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065753109
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.The returned products was visually inspected and no obvious defects were found that would contribute to the reported event.The product tested on a calibrated console and an infusion error occurred indicating an infusion flow error.Analysis of the straight-through connector on the infusion cannula assembly identified a blockage in the flow path caused by excess molded material (flash).The system is designed to perform a quality safety to detect for this unwarranted condition and alert the user during priming, prior to surgery.The infusion cannula assembly 'straight through connector' is a supplier-produced molded component.The investigation conducted a non-conformance review of the reported lot number.No deviations that could have contributed to this event were identified and all corresponding production release specifications defined in the device master record were met.The investigation determined that the reported infusion/irrigation flow error was caused by a blockage within the straight-through connector of the infusion cannula assembly.The root cause of the customer¿s complaint was identified to be insufficient draft on the core pin which led to material adhesion and subsequent degradation of the shutoff surface, resulting in intermittent flash.This excess molded material partially occluded the bore, restricting flow and leading to the customer¿s experience during priming.The straight-through connector is a molded component supplied by an external manufacturer.Action was taken and to address root cause the supplier has replaced damaged core pins, repaired tool damage, and completed gate area tooling repairs.Production of the part will also be ran at nominal parameters for a minimum prescribed period with engineering batch review, along with engineering trials to evaluate increased draft effectiveness.Additionally, supplier will execute verification production runs under heightened inspection to confirm absence of stretched necks, flash, or bore occlusion.Complaint data for all products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that cassette irrigation failure occurred, and irrigation amount was low during the surgery.The surgery type was unknown.The surgery was completed on same day by replacing the product.There was no patient impact.

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24114240
Report Number1644019-2026-00439
Device Sequence Number5941560
Product Code LRO
UDI-Device Identifier00380657531097
UDI-Public(01)00380657531097(17)270831(11)250902(10)17MAM6
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065753109
Device Lot Number17MAM6
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/26/2025
Supplement Date Received by Manufacturer04/03/2026
Initial Report FDA Received Date01/20/2026
Supplement Report FDA Received Date04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown